Alert archive / Florida / Red Flag Warnings in 2019

Red Flag Warning 1, NWS Tallahassee, FL

March 21, 201916 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Mar 21, 2019, 8:33 AM CDT for 16 counties in Florida. It took effect at Mar 21, 2019, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2019, 8:33 AM CDT (13:33 UTC)
In effect from
Mar 21, 2019, 1:00 PM CDT
Expired
Mar 21, 2019, 6:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

438 
WWUS82 KTAE 211333
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
933 AM EDT Thu Mar 21 2019

...HAZARDOUS FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE
FLORIDA PANHANDLE THIS AFTERNOON AND EVENING...

FLZ007>019-026>029-034-115-118-127-212300-
/O.NEW.KTAE.FW.W.0001.190321T1800Z-190321T2300Z/
North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay-
Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-Inland Jefferson-
Madison-Liberty-Inland Wakulla-Inland Taylor-Lafayette-
Inland Dixie-Coastal Franklin-Coastal Jefferson-Coastal Wakulla-
933 AM EDT Thu Mar 21 2019 /833 AM CDT Thu Mar 21 2019/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR HAZARDOUS FIRE
WEATHER CONDITIONS FOR FIRE WEATHER ZONES 007, 008, 009, 010, 
011, 012, 013, 014, 015, 016, 017, 018, 019, 026, 027, 028, 029, 
034, 115, 118, AND 127...

The National Weather Service in Tallahassee has issued a Red Flag
Warning, which is in effect from 2 PM EDT /1 PM CDT/ this
afternoon to 7 PM EDT /6 PM CDT/ this evening. 

* WIND...Northwest around 15 mph.

* HUMIDITY...As low as 20 percent.

* ERC Values...Greater than 28.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

LF
1 follow-up statement
128 
WWUS82 KTAE 211903
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
303 PM EDT Thu Mar 21 2019

...HAZARDOUS FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS 
PORTIONS OF THE FLORIDA PANHANDLE INTO THIS EVENING...

FLZ007>019-026>029-034-115-118-127-212300-
/O.CON.KTAE.FW.W.0001.000000T0000Z-190321T2300Z/
North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay-
Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-Inland Jefferson-
Madison-Liberty-Inland Wakulla-Inland Taylor-Lafayette-
Inland Dixie-Coastal Franklin-Coastal Jefferson-Coastal Wakulla-
303 PM EDT Thu Mar 21 2019 /203 PM CDT Thu Mar 21 2019/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING FOR HAZARDOUS FIRE WEATHER CONDITIONS FOR FIRE 
WEATHER ZONES 007, 008, 009, 010, 011, 012, 013, 014, 015, 016, 
017, 018, 019, 026, 027, 028, 029, 034, 115, 118, AND 127...

* WIND...Northwest around 15 mph.

* HUMIDITY...As low as 20 percent.

* ERC Values...Greater than 28.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

LF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 21, 7:05 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 21, 7:05 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
805 AM EDT Thu Mar 21 2019

.AVIATION...
[Through 12Z Friday]

Brief MVFR this morning until 14Z at ABY and VLD in HZ/BR.
Otherwise, VFR conditions will prevail through the TAF cycle.
West to northwest winds will increase and become gusty later this
morning into the afternoon behind the passage of a dry cold front.

&&

.PREV DISCUSSION [657 AM EDT]...

.NEAR TERM [Through Today]...

The axis of an upper trough and associated dry cold front will sweep
through the region today. Ahead of the front, temps will warm into
the lower to mid 70s across the entire Tri-state region. With a dry
airmass in place, minimum relative humidity values will drop as low
as the mid 20 percent range. In the wake of the front, winds will
shift to the northwest and become breezy.

.SHORT TERM [Tonight Through Saturday Night]...

A deepening upper trough will be dipping south today and moving
into the northeast tonight. The dry cold front will be through the
region by tonight with northwest flow in its wake. The air behind it
will be well modified by the time it arrives which means lows
tonight will only be a deg or two colder than last night with highs
Friday around 70.

High pressure will build in at the surface for Friday and
Saturday with deep layer ridging building between the previous
upper low and another one moving into the pacific NW. This leads
to clear skies and warming temps. Lows Fri night will be in the
mid 40s and a few deg warmer Sat night. Highs Saturday will rise
into the lower 70s.

.LONG TERM [Sunday Through Thursday]...

High pressure shifts east on Sunday with southerly flow returning.
Mid level ridging stays in place as the upper level ridge breaks
down, allowing the next upper shortwave to move east. Temps continue
to rise with highs Sunday in the upper 70s and a deg or two warmer
on Monday. Lows will warm to the mid 50s by Monday night. The GFS
and ECMWF are still quite different with the synoptic set up next
week with the GFS sweeping a cold front and associated precip
through Monday evening through Tuesday morning. The ECMWF, although
more progressive than previous runs, brings a deeper upper low and
stronger surface feature through, leaving rain in the forecast from
Monday night through late Tuesday night. Both models leave northerly
flow and drier and cooler air behind it. Will keep the blended pops
for now but lean towards a more progressive solution.

Highs will fall Tuesday-Thursday with temps in the upper 60s/lower
70s. Lows will drop back to the mid 40s.

.MARINE...

Conditions will be near advisory levels this afternoon and tonight
as a dry cold front moves across the area. Small craft should
exercise caution. Winds and seas will subside starting on Friday
with winds less than 15 knots and seas below 2 feet for the rest
of the weekend and into Monday.

.FIRE WEATHER...

A cold front will usher in a reenforcement of drier air to our
region today and Friday with minimum relative humidity values
dropping into the mid to upper 20 percent range across most inland
areas. Winds will also become gusty this afternoon in the wake of
the front. However, available fuel moisture is currently above
critical levels so red flag conditions are not expected to be met.
Winds will be lighter on Friday.

.HYDROLOGY...

No rain is expected at least until Monday night. Even then, less
than half an inch of rain is forecast. Flooding is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   76  45  72  44  75 /   0   0   0   0   0
Panama City   70  50  67  50  70 /   0   0   0   0   0
Dothan        71  43  69  44  71 /   0   0   0   0   0
Albany        71  43  69  44  71 /   0   0   0   0   0
Valdosta      75  44  69  43  73 /   0   0   0   0   0
Cross City    75  47  71  45  76 /   0   0   0   0   0
Apalachicola  71  50  68  50  70 /   0   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Barry
SHORT TERM...LN
LONG TERM...LN
AVIATION...LF
MARINE...LN
FIRE WEATHER...Barry
HYDROLOGY...LN

Nearby

Red Flag Warnings in Florida, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.